Jump to content



Photo

Cymbalta To Wellbutrin


  • Please log in to reply
3 replies to this topic

#1 Ava81

Ava81

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 20 September 2016 - 12:38 AM

I've been on Cymbalta for about 6 years. I take/took 60mg for Depression and Fibro. I went to my Dr. about a month ago cause the Cymbalta is no longer helping my Depression. Dr. has me stopping Cymbalta and starting Wellbutrin. I asked about the withdrawal, he seemed to think Wellbutrin would prevent withdrawal. 

 

He was wrong. I have been off Cymbalta for just over a week now. I feel manic, irritable, paranoid and very ANGRY. I am constantly nauseous and can't keep much food down. I thought initially that the Wellbutrin was the cause of my issues. Now it seems more likely withdrawal.

 

Should I start back the Cymbalta and wean? It makes me feel like I will be loosing all the progress I made this week. I realize now that the withdrawal can go on for months, but when do the symptoms start to ease? Funny thing is, I didn't even want to stop the Cymbalta when I visited my Dr. cause it works for my Fibro. I wanted to add another anti-depressant but my Dr. won't prescribe both. Now I am more determined than ever to get it out of my system. If stopping it is doing this to me, then taking it everyday can't be good.

 

What do you all think about the Wellbutrin? Could it be contributing to my symptoms? Should I wait and start it again later when my withdrawal has eased? 

 

I'm sure you have probably answered all these questions already. I read through as much as I could before my head started to throb. I greatly appreciate any advice you can give.

 

Thanks,

Ava

 

Btw, sorry if I'm hard to follow. I am having a lot of difficulties articulating what I need to say this week. I can't seem to focus my thoughts very well.

 

 


#2 gail

gail

    God-like

  • Site Supporter
  • 5,572 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 20 September 2016 - 06:52 AM

Hello Ava,

Welcome to the family. Withdrawal for sure here. I would say to reinstate Cymbalta even on 30mg.

Wellbutrin is a gentle antidepressant. Sure you can have adverse effects just the same.

It is NOT recommended to stop the Cymbalta without lowering it bit by bit.
Unless the med made you absolutely crazy as it did me.

Your doctor doesn't want to prescribe both? I wonder why. Low doses of one and low doses of the other.

Again, if you can, please reinstate at least to 30mg and keep the wellbutrin also.
Reinstating will bring you almost instant relief. Many went from 60 to 30 with no problems at all.

You are describing perfect Cymbalta withdrawal, unless you don't reinstate it will not get any better. Others will chime in later. What is your Wellbutrin dosage by the way?

#3 Ava81

Ava81

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 20 September 2016 - 07:40 AM

Cymbalta dosage was 60mg

Wellbutrin XL is 150mg


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,304 posts
  • LocationMissouri

Posted 20 September 2016 - 08:20 AM

Gail is right on. The dr is afraid of Serotonin Syndrome by taking both at same time but many take low doses of both (as Gail said) if the dr is willing to slowly bring them on line.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users